MAUDE Adverse Event Report: OSCOR INC ADELANTE SIGMA 6F; INTRODUCER, CATHETER

OSCOR INC ADELANTE SIGMA 6F; INTRODUCER, CATHETER
Model Number ASG06010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
What is wrong with the product? product failure - possible cause of breaking off a piece of a balloon catheter that was inserted through it.How/when did this failure occur? during a peripheral angiogram.What is wrong with this product.Femoral artery had to be exposed and repaired.Broken tip had to be removed.Increased length of stay and financial implications.Patient compromised.Comments thorough investigation and report.
 
Event or Problem Description
What was the od of the balloon? medtronic dcb - 5mm x 150 mm -5mm x 120mm.Was the device tip fine during initial insertion? seemed to be normal, there was a problem with insertion and had to cut skin and insert.How and at what point was the tip broken? when removing the balloon.The balloon got stuck- balloon and sheath were removed together.0.18 wire to open the sheath- and did not want to go through due to the constatina of the sheath from trying to remove the balloon.How was the tip broken? balloon got stuck around the tip of the sheath and the sheath was cut to remove the tip and the balloon after a number of times trying to remove the balloon from/through the sheath.How was the initial sheath/dilator placed into position? introduced into skin, had to cut skin as sheath did not want to go into the vessel.What other products were used with the introducer sheath? baroc 0.14 balloons to prepare vessel.After operation: foot amputation and later on below the knee amputation.Doctor has said that the amputations had nothing to do with the angioplasty, it is just the nature of the disease.Additionally, the doctor has thought that the sheath diameter was not actually that of a 6f and that is the reason it caused the problem when removing the balloon.
 
Additional Manufacturer Narrative
(b)(4).One 6f adelante sigma introducer sheath from lot# dp-05207 was returned from the customer.There were no other accessories.Traces of blood were found on and inside the sheath.The distal tip of the sheath was cut off and the usable length is only 90mm long.There is an area on the sheath tube near the hub that had an accordion effect near the hub that is approximately 250mm long.Returned device analysis reveals one 6f adelante sigma introducer sheath that incurred physical damage during use out in the field.Per drawing, the usable sheath length after tipping should be 100mm ± 2mm.No manufacturing defects were found.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Per procedure (adelante sigma sheath in-process and final inspection), aql inspection level: verify the snap lock bonded cap is properly assembled and aligned on sheath hub.Gently pull on cap and rotate to ensure it is firmly attached to sheath hub.Under 10x magnification, verify the tip is round, no flash, burnt material, no dents.Verify proper tip shape.Using a ruler, measure the length from end of hub to sheath tip per part drawing.Ensure parts are free of loose or embedded foreign matter.Look for any damages such as flash, dents, melted/burnt material or excessive adhesive in cap and sideport joints.Per instructions for use (ifu): precautions/contraindications: manipulate the guidewire slowly and carefully, not to damage the vessel wall, while monitoring the tip position and movement under fluoroscopy.

Brand Name
ADELANTE SIGMA 6F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key6911803
Report Number1035166-2017-00083
Device Sequence Number125286
Product Code DYB
UDI-Device Identifier10836559007392
UDI-Public10836559007392
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K090114
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/01/2020
Device Model NumberASG06010
Device Catalogue NumberASG06010
Device Lot NumberDP-05207
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR